Is this rash caused by my medicine?
Rashes and other skin reactions feature in nearly every summary of product characterisitics but would you be able to identify such a cutaneous drug eruption? And would you recognise reactions that need urgent referral?
Drug eruptions represent up to 30 per cent of adverse drug reactions and are responsible for 3 per cent of hospital admissions.
This article describes different reaction types and looks at how they may be managed. It also lists therapeutic groups recognised as higher risk agents.
To read the full article download the attached PDF
Ask the expert is open until 1 April 2013.
Tracy Lyons is lead pharmacist - infection and Kathryn Powrie is asthma and allergy clinical nurse specialist, both at Imperial College Healthcare NHS Trust, London.
Citation: The Pharmaceutical Journal DOI: 10.1211/PJ.2013.11118364
Recommended from Pharmaceutical Press